Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 4, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Apr 7, 2018, 3:49 AM CDT for 9 counties in Texas. It took effect at Apr 7, 2018, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2018, 3:49 AM CDT (08:49 UTC)
- In effect from
- Apr 7, 2018, 7:00 AM CDT
- Expired
- Apr 7, 2018, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Austin County, TX, Brazoria County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 72 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2939 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 11.6
The text
As transmitted.
113 WWUS74 KHGX 070849 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX 349 AM CDT Sat Apr 7 2018 ...Wind advisory 7 am through 7 pm... .Strong gusty northerly winds today as much colder air flows into the region in the wake of the early morning cold front. Winds should begin to relax inland late this afternoon. TXZ210-211-214-226-227-235>238-072000- /O.NEW.KHGX.WI.Y.0004.180407T1200Z-180408T0000Z/ Austin-Brazoria-Chambers-Colorado-Fort Bend-Galveston-Jackson- Matagorda-Wharton- Including the cities of Alvin, Anahuac, Angleton, Bay City, Bellville, Columbus, Eagle Lake, Edna, El Campo, Freeport, Friendswood, Galveston, Lake Jackson, League City, Missouri City, Mont Belvieu, Palacios, Pearland, Pierce, Richmond, Rosenberg, Sealy, Sugar Land, Texas City, Weimar, Wharton, and Winnie 349 AM CDT Sat Apr 7 2018 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... The National Weather Service in Houston/Galveston has issued a Wind Advisory, which is in effect from 7 AM this morning to 7 PM CDT this evening. * EVENT...Gusty north winds 20 to 25 mph with gusts near 30 mph. * TIMING...Winds increasing this morning between 5 and 7 am then gradually diminishing inland after 3 pm and 6 to 7 pm near the coast. * IMPACT...Hazardous driving conditions possible. Lightweight outdoor furniture could be blown about. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers...trailers...and other high-profile vehicles should be alert to the danger of these winds... especially when driving along east to west oriented roads && $$
1 follow-up statement
862 WWUS74 KHGX 072024 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX 324 PM CDT Sat Apr 7 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... .Strong north winds can be expected as much colder air flows into the region in the wake of the morning cold front. Winds should begin to relax inland late this afternoon and near the coast early this evening. TXZ210-211-214-226-227-235>238-080000- /O.CON.KHGX.WI.Y.0004.000000T0000Z-180408T0000Z/ Austin-Brazoria-Chambers-Colorado-Fort Bend-Galveston-Jackson- Matagorda-Wharton- Including the cities of Alvin, Anahuac, Angleton, Bay City, Bellville, Columbus, Eagle Lake, Edna, El Campo, Freeport, Friendswood, Galveston, Lake Jackson, League City, Missouri City, Mont Belvieu, Palacios, Pearland, Pierce, Richmond, Rosenberg, Sealy, Sugar Land, Texas City, Weimar, Wharton, and Winnie 324 PM CDT Sat Apr 7 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * EVENT...Gusty north winds 20 to 25 mph with gusts near 30 mph. * TIMING...Through 7 PM. Winds are expected to begin to gradually weaken after 3 PM inland and after 6 PM to 7 PM near the coast. * IMPACT...Hazardous driving conditions possible. Lightweight outdoor furniture could be blown about. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers...trailers...and other high-profile vehicles should be alert to the danger of these winds... especially when driving along east to west oriented roads && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Apr 6, 11:47 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Apr 6, 11:47 PM CDT, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1147 PM CDT Fri Apr 6 2018
.AVIATION...
Other than tracking early morning (06-08Z) discrete thunderstorm
cells over CLL, UTS, and possibly CXO...this 06Z TAF package remains
unchanged from earlier 00Z thinking. MVFR ceilings hold tough
tomorrow afternoon and evening as moisture gets trapped within
the (post) frontal inversion. Strong northerly winds tomorrow
afternoon...especially at LBX and GLS where wind advisories will
likely be in place. Strong offshore wind gusts can be expected
across the remainder of the interior air fields from around noon
through early evening. 31
&&
.PREV DISCUSSION... /ISSUED 939 PM CDT Fri Apr 6 2018/
UPDATE...
A line of showers and thunderstorms are pushing towards the area
along a cold front currently draped from west of Waco over to
Tyler and beyond. These storms have a history of being severe,
with reports of primarily large hail and one tornado. However,
these storms should continue to weaken as they push into the
Brazos Valley and Piney Woods. AMDAR soundings are indicating a
pretty strong cap still in place across the area, and it looks
like the cold front is beginning to undercut the existing line of
storms. Both of these factors should lead to a significant
weakening trend.
Portions of the line further east are still looking pretty good as
they sag southward. While these storms will also have the cap to
contend with, they are not being undercut by the front just yet
and are still severe. The threat for this portion of the line
should remain primarily in Lake Charles' area but could clip the
far eastern portions of Polk County before becoming sub-severe.
Gradual weakening is expected for these storms as well as they
push southward.
Breezy and cooler conditions are expected tonight and tomorrow in
the wake of the front. Breezy conditions could impact several
outdoor events/festivals going on across the area, especially
those with large tents and other easily tossed objects. Wind
advisories may be required for portions of the area.
11
PREV DISCUSSION... /ISSUED 710 PM CDT Fri Apr 6 2018/
AVIATION...
Severe to strong thunderstorm activity is ongoing across northern
and central Texas this evening. Storm activity is forecast to
slowly propagate into our northern hubs around midnight tonight.
In the meantime...ceilings will lower into MVFR cats over the
next few hours. Thunderstorm activity may impact CLL's air space
during the late evening hours...but the time window for northern
hub (north of metro) convection will be between midnight and 3 AM
Saturday. Thunderstorm activity may impact the metro hubs between
2 AM and 6 AM...more rain to showery weather across the (near)
coastal hubs around sunrise. A period of lowering ceilings and
MVFR fog may impact LBX or GLS just downstream of any precipitation
during the early daytime Saturday morning hours. The surface cold
front will pass off the coast just before noon with the region
remaining under either a high end IFR or (most likely) a stout
MVFR post-frontal stratus deck. Light precipitation...from drizzle
to periods of light rain/showers...from just before sunrise up
north to sunrise across metro. This light precipitation will end
by the early afternoon hours but a stubborn MVFR deck...with
strengthening northerlies in the front's wake...will be the theme
tomorrow afternoon. 31
PREV DISCUSSION... /ISSUED 300 PM CDT Fri Apr 6 2018/
DISCUSSION...
Seeing an increase in shower development this afternoon (moving
generally off to the northeast) as temperatures warm into the
lower 80s. Cannot rule out some thunder- storm development later
this afternoon, but still looking for much higher rain chances for
our area later this evening and on through the overnight hours as
a cold front and associated storms move into the area from the
north. Strong to severe storms are still possible with large hail
and damaging winds the primary severe weather threat (see SPC's
latest Day 1 Severe Weather Outlook). Behind the front, it will be
turning much cooler (Saturday's temperatures will hold steady or
even fall during the day, generally into the 50s inland and in the
lower 60s at the coast), it will become breezy (wind advisories
might be needed) and rain chances will decrease as the day
progresses. Sunday morning will be on the cold side with lows as
low as around 40 well inland and around 50 at the coast (record
lows are 34 set in 1938 for CLL, 35 set in 1971 for IAH, 34 set in
1939 for HOU and 38 set in 1938 for GLS). A warming trend begins
on Sunday with rain chances increasing on Monday ahead of the next
front that moves through around Monday evening/night. Tuesday and
Wednesday are still looking coolish and dry, and the second half
of next week is looking warmer and much more humid as the onshore
flow strengthens in response to a big deepening Central Plains
storm system. We could see our next rain chances beginning on
Friday ahead of our next front. 42
MARINE...
Winds have had difficulty mixing to the surface this afternoon but will
maintain the SCEC through 03z just in case the mixing develops. A
relaxing surface pressure gradient overnight will allow a decrease in
winds ahead of a slow moving cold front. The front will cross the
coast between 15-17z and north winds will increase to 20-25 knots
during the afternoon. Small Craft Advisories will likely be needed
for the bays and coastal waters on Saturday afternoon into Saturday
night.
A light onshore flow becomes established by late Sunday but a series
of fronts moving into the waters on Monday and Tuesday will result
in winds backing to the east and then north. May see enough thermal
contrast with the front Tuesday to warrant a period of caution or
advisory flags for moderate offshore flow. An onshore flow looks to
resume by late in the work week. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 50 51 43 71 59 / 70 30 0 10 10
Houston (IAH) 62 66 45 72 62 / 60 40 0 10 20
Galveston (GLS) 67 69 51 68 67 / 40 50 10 10 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 1 AM CDT Saturday for
the following zones: Galveston Bay...Matagorda Bay.
SMALL CRAFT SHOULD EXERCISE CAUTION until 4 AM CDT Saturday for
the following zones: Coastal waters from Freeport to the
Matagorda Ship Channel out 20 NM...Coastal waters from High
Island to Freeport out 20 NM...Waters from Freeport to the
Matagorda Ship Channel from 20 to 60 NM...Waters from High
Island to Freeport from 20 to 60 NM.
&&
Discussion...11
Aviation/Marine...31Hazardous weather outlook, Apr 6, 6:35 AM CDT, 21 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 635 AM CDT Fri Apr 6 2018 TXZ163-164-176>179-196-198>200-071145- Brazos-Grimes-Houston-Liberty-Madison-Montgomery-Polk-San Jacinto- Trinity-Walker- 635 AM CDT Fri Apr 6 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Isolated strong to severe thunderstorms possible late this afternoon if the cap over the area weakens. The main threat would be large hail if the cap breaks. A cold front moves through the area tonight and widespread rainfall expected over the area. Accumulations of 1 inch should be fairly common with isolated amounts of 2 to 3 inches possible. Strong to severe thunderstorms will be possible tonight as well with small hail the main threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Much cooler temperatures in the wake of the front Saturday. Another cold front early Tuesday could bring rain to the area. A strong front should approach the region next Friday or Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation might be needed late this afternoon and overnight. TXZ195-197-210>214-226-227-235>238-071145- Austin-Brazoria-Burleson-Chambers-Colorado-Fort Bend-Galveston- Harris-Jackson-Matagorda-Waller-Washington-Wharton- 635 AM CDT Fri Apr 6 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight A band of showers and thunderstorms should move toward the area and weaken late tonight and early Saturday. Rainfall of one tenth to one half inch possible with a few spots receiving amounts near 1 inch with a strong cold front moving through the area. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Cool and breezy conditions possible Saturday in the wake of the front. A winds advisory may be need for parts of the area Saturday with winds of 15 to 25 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation is unlikely tonight. GMZ330-335-350-355-370-375-071145- Coastal waters from Freeport to the Matagorda Ship Channel out 20 NM-Coastal waters from High Island to Freeport out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to the Matagorda Ship Channel from 20 to 60 NM-Waters from High Island to Freeport from 20 to 60 NM- 635 AM CDT Fri Apr 6 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Breezy conditions are forecast in the wake of a cold front pushing off the coast on Saturday morning. Advisory flags may be required on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Apr 6, 11:28 PM CDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1128 PM CDT FRI APR 6 2018
TXZ176-177-195>199-070530-
Walker TX-Madison TX-Washington TX-Brazos TX-Grimes TX-Burleson TX-
Montgomery TX-
1128 PM CDT FRI APR 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR BURLESON...NORTHERN GRIMES...
NORTHERN WASHINGTON...BRAZOS...NORTHWESTERN MONTGOMERY...SOUTHERN
MADISON AND WEST CENTRAL WALKER COUNTIES UNTIL 1230 AM CDT...
At 1128 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Rosebud to Granger. Movement
was east at 55 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
College Station, Bryan, Brenham, Madisonville, Caldwell, Somerville,
Snook, Bedias, Kurten, Wixon Valley, Millican, Lake Somerville Dam,
Kyle Field, Iola, Lyons, Deanville, Independence, Quarry, Chriesman
and North Zulch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3073 9662 3070 9656 3074 9646 3091 9635
3102 9612 3085 9554 3014 9646 3027 9667
3030 9664 3032 9669 3032 9674 3039 9679
3047 9691 3049 9690 3054 9692 3056 9696
TIME...MOT...LOC 0428Z 281DEG 46KT 3110 9682 3074 9744
11Special weather statement, Apr 7, 12:21 AM CDT, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1221 AM CDT SAT APR 7 2018
TXZ163-164-177>179-070615-
San Jacinto TX-Walker TX-Polk TX-Houston TX-Trinity TX-
1221 AM CDT SAT APR 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR TRINITY...NORTHWESTERN SAN
JACINTO...SOUTHWESTERN HOUSTON...NORTHERN POLK AND NORTHEASTERN
WALKER COUNTIES UNTIL 115 AM CDT...
At 1221 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lovelady to near Corrigan. Movement was east at
35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Austonio, Trinity, Onalaska, Corrigan, Groveton, Lovelady, Seven
Oaks, Sebastopol, Leggett, Pennington and Moscow.
LAT...LON 3101 9466 3082 9461 3079 9529 3117 9574
3130 9540 3120 9486 3116 9485 3115 9486
3113 9480 3111 9475 3111 9472 3109 9466
3109 9465 3110 9465 3106 9457
TIME...MOT...LOC 0521Z 289DEG 33KT 3113 9543 3107 9488
11Special weather statement, Apr 7, 1:24 AM CDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
124 AM CDT SAT APR 7 2018
TXZ178-179-070715-
San Jacinto TX-Polk TX-
124 AM CDT SAT APR 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN JACINTO AND SOUTHERN
POLK COUNTIES UNTIL 215 AM CDT...
At 124 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Point Blank to near Alabama-Coushatta
Reservation. Movement was east at 45 mph.
Dime size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Livingston, Onalaska, Point Blank, Goodrich, Seven Oaks, Lake
Livingston State Park, Alabama-Coushatta Reservation, West
Livingston, Leggett, Segno and Oakhurst.
LAT...LON 3054 9468 3055 9505 3075 9533 3087 9480
3088 9463 3058 9456
TIME...MOT...LOC 0624Z 286DEG 39KT 3073 9519 3078 9472
11Special weather statement, Apr 7, 1:28 AM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
128 AM CDT SAT APR 7 2018
TXZ198-199-212-213-070715-
Grimes TX-Waller TX-Harris TX-Montgomery TX-
128 AM CDT SAT APR 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRIMES...
MONTGOMERY...SOUTHERN SAN JACINTO...NORTHEASTERN WALLER AND
NORTHWESTERN HARRIS COUNTIES UNTIL 215 AM CDT...
At 128 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Washington to 7 miles
northeast of Montgomery. Movement was southeast at 20 mph.
Dime size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Conroe, Tomball, Willis, Pinehurst, The Woodlands, Hockley, Oak Ridge
North, Panorama Village, Shenandoah, Magnolia, Cut And Shoot,
Montgomery, Stagecoach, Woodloch, Todd Mission, The Woodlands
Pavillion, Chateau Woods, Lake Conroe Dam, Dobbin and Plantersville.
LAT...LON 2993 9581 3027 9603 3051 9568 3034 9521
3033 9523 3032 9522 3033 9519 3032 9515
3030 9515
TIME...MOT...LOC 0628Z 307DEG 19KT 3025 9606 3047 9562
11Special weather statement, Apr 7, 2:11 AM CDT, 1 hour 38 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 211 AM CDT SAT APR 7 2018 TXZ199-212-213-070800- Waller TX-Harris TX-Montgomery TX- 211 AM CDT SAT APR 7 2018 ...SPECIAL WEATHER STATEMENT... At 211 AM CDT, Doppler radar was tracking a strong thunderstorm near Stagecoach, or 8 miles southwest of Pinehurst, moving southeast at 25 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Tomball, Jersey Village, Pinehurst, Spring, Addicks Park Ten, Hockley, Magnolia, Stagecoach, Hooks Airport, Splashtown, Willowbrook, Cypress and Carverdale. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3008 9591 3020 9577 3005 9536 2981 9564 TIME...MOT...LOC 0711Z 314DEG 22KT 3009 9578
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 11:28 PM CDT | Special Weather Statement | HGX | Brazos, Burleson, Grimes, Washington | 62 min |
| Apr 6, 11:46 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson, Grimes | 29 min |
| Apr 7, 12:11 AM CDT | Severe Thunderstorm Warning | HGX | Brazos, Grimes, Madison, Montgomery, Walker | 34 min |
| Apr 7, 12:21 AM CDT | Special Weather Statement | HGX | Trinity | 54 min |
| Apr 7, 12:23 AM CDT | Tornado Warning | HGX | Grimes, Montgomery, Walker | 22 min |
| Apr 7, 12:39 AM CDT | Severe Thunderstorm Warning | HGX | Brazos, Grimes, Montgomery, San Jacinto, Walker, Waller and 1 more | 51 min |
| Apr 7, 12:51 AM CDT | Severe Thunderstorm Warning | HGX | Polk, San Jacinto, Trinity, Walker | 39 min |
| Apr 7, 1:24 AM CDT | Special Weather Statement | HGX | Polk | 51 min |
| Apr 7, 1:28 AM CDT | Special Weather Statement | HGX | Montgomery | 47 min |
| Apr 7, 2:11 AM CDT | Special Weather Statement | HGX | Harris | 49 min |
| Apr 7, 3:46 AM CDT | Small Craft Advisory | HGX | 24 hr | |
| Apr 7, 4:17 PM CDT | Rip Current Statement | HGX | Brazoria, Chambers, Galveston, Matagorda | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.